MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2750
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Damage (2104); Blood Loss (2597)
Date of Event 07/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic choledocholithotomy, the handset and the electrode were used, and those were repeatedly in and out of 5mm trocar.However, suction was suddenly disabled.The shaft was checked and it was found damaged about 2cm of the shaft next to l hook electrode.New device was used, but then the electrode had dent upon retracting, and liver was damaged.Nothing fell into patient's cavity.Oozing bleeding less than 200cc, no transfusion was necessary.No further information available at this time.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic choledocholithotomy, the handset and the electrode were used, and those were repeatedly in and out of 5mm trocar.However, suction was suddenly disabled.The shaft was checked and it was found damaged about 2cm of the shaft next to l hook electrode.New device opti4 spatula was used, but then the electrode had dent upon retracting, and liver was punctured.Treatment done to liver injury by cauterized and electrocautery.Nothing fell into patient's cavity.Oozing bleeding less than 200cc, no transfusion was necessary.No further information available at this time.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7713610
Report Number1717344-2018-00958
Device Sequence Number995687
Product Code GEI
UDI-Device Identifier10884524000435
UDI-Public10884524000435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2750
Device Catalogue NumberE2750
Device Lot Number7140116X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer07/26/2018
08/08/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/10/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTI4 SPATULA
Outcome Attributed to Adverse Event Other;